Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 209, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 8:18 PM CST for 4 parishes in Louisiana; Angelina County, San Augustine County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2002, 8:18 PM CST (02:18 UTC)
- Expired
- Dec 30, 2002, 9:15 PM CST
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Bienville Parish, LA, Claiborne Parish, LA, Red River Parish, LA, Webster Parish, LA, Angelina County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 8:24 PM CST | Thunderstorm Wind 57 E | Homer, LA | A line of severe thunderstorms moved across the Parish during the evening producing high winds that caused a tree to fall on a truck, killing one man and injuring one female. Many trees were reported down across the area due to the high winds. |
| Dec 30, 8:40 PM CST | Thunderstorm Wind 60 E | Homer, LA | Several large trees down. |
| Dec 30, 8:55 PM CST | Thunderstorm Wind 60 E | Arcadia, LA | Several large trees down across I-20. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 30, 3:20 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 310218 RRA
SVRSHV
LAC013-027-081-119-310315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
815 PM CST MON DEC 30 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
RED RIVER PARISH IN NORTHWEST LOUISIANA
WEBSTER PARISH IN NORTHWEST LOUISIANA
* UNTIL 915 PM CST
* AT 815 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS FROM NEAR HAYNESVILLE
SOUTHWEST TO MINDEN...RINGGOLD...AND INTO NORTHWEST RED RIVER PARISH
NORTHWEST OF COUSHATTA...MOVING EAST AT 35 MPH. WITH THE BAND STRONG
WINDS WERE INDICATED.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
HOMER AROUND 830 PM CST
COUSHATTA AROUND 840 PM CST
THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP 65 MPH.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
CLAIBORNE PARISH IN NORTHWEST LOUISIANA
RED RIVER PARISH IN NORTHWEST LOUISIANA
WEBSTER PARISH IN NORTHWEST LOUISIANA
UNTIL 915 PM CST.
LAT...LON 3222 9353 3194 9334 3219 9317 3217 9295
3297 9286 3298 9338 3222 93391 follow-up statement
000 WUUS54 KSHV 310218 SVRSHV TXC005-405-310315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 817 PM CST MON DEC 30 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS SAN AUGUSTINE COUNTY IN EASTERN TEXAS * UNTIL 915 PM CST * AT 817 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTH OF SAN AUGUSTINE TO 21 MILES SOUTHEAST OF LUFKIN... MOVING EAST AT 30 MPH. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS SAN AUGUSTINE COUNTY IN EASTERN TEXAS UNTIL 915 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 7:10 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 30, 7:10 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 710 PM CST MON DEC 30 2002 UPDATED TO REMOVE TORNADO WATCH FROM NE TX...WHICH EXPIRED AT 7 PM. OTHER TORNADO WATCH REMAINS IN EFFECT FOR EAST TX LAKES AND NW LA UNTIL 9 PM. SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 14 hours 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST MON DEC 30 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA. THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY WHICH COULD PRODUCE SOME FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THROUGH TONIGHT. 20
In the hours before
Special weather statement, Dec 30, 6:52 PM CST, 1 hour 26 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 652 PM CST MON DEC 30 2002 ...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST TEXAS AND PART OF NORTHWEST LOUISIANA... A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA. THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA... NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK. THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 7:06 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 54 min |
| Dec 30, 7:34 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 56 min |
| Dec 30, 8:28 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 92 min |
| Dec 30, 9:02 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 58 min |
| Dec 30, 9:26 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 49 min |
| Dec 30, 9:39 PM CST | Severe Thunderstorm Warning | SHV | Winn | 51 min |
| Dec 30, 10:06 PM CST | Severe Thunderstorm Warning | SHV | Grant | 54 min |
| Dec 30, 10:14 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Union | 61 min |
| Dec 30, 10:26 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 64 min |
| Dec 30, 6:07 PM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison | 53 min |
| Dec 30, 7:57 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 63 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.